CSN Login
Members Online: 21

Burning feet!

Lorikat's picture
Lorikat
Posts: 556
Joined: Jul 2011

The bottom of my feet are sometimes burning soooo bad I can't sleep!  They are getting worse and now my little toes feel somewhere between a tingle and electric current running through them.  I've had it on the mild side for quite awhile but didn't think it would get worse.  

Anyone else out there have this?

Marynb
Posts: 1134
Joined: Aug 2012

Yes, Lorikat. I still have that electric current feeling running through my feet. I was told it was from the chemo. I wonder why?

Lorikat's picture
Lorikat
Posts: 556
Joined: Jul 2011

I don't know exactly..  I'm nearly 2 years out and it's worse..   Of course I hiked a 3 mile mountain trail today..  First time since I was diagnosed.  Guess it aggregated it.. Don't know

 

Marynb
Posts: 1134
Joined: Aug 2012

Lori, me too. I am two years out also. Funny, they never discussed this with me as a side effect and I thought I was going crazy. Everyone in my cancer support group has the tingling and numbness in either hands or feet. I wonder why.

Fairenuff
Posts: 2
Joined: Sep 2013

There is a lot of documentation out there about chemo-induced peripheral neuropathy.  There are some real bad boys in the chemo family for causing it but interestingly enough, I didn't get those and I still have pretty severe neuropathy.  But then I am diabetic as well so that is likely a contributing factor.  It can be transient, short-lived, or may not go away.  Be sure to talk to your doctors about ways to protect your extremities from injury, particularly if you have loss of sensation. Sucks doesn't it?  :)  I know I thought that just going through the treatment was going to be bad enough.  Did not figure on all these late-blooming side effects!

pamela_preib's picture
pamela_preib
Posts: 51
Joined: Nov 2012

I am going in for my 9th month check up next week.  I have only in the last three months post treatment developed arthritis like pain in my fingers and big pain in my feet along with tingling in ny feet and numbness in my hands at night. It seems so strange to be experiencing these new symptoms so far out. Anyone else?

Lorikat's picture
Lorikat
Posts: 556
Joined: Jul 2011

2 year ck up in November for me.  Guess burning feet are going to be around for awhile! I had 5fu and cisplatin. I  just looked it up and cisplatin is listed as a cause for neurophy.  Ouch.

lp1964's picture
lp1964
Posts: 839
Joined: Jun 2013

...Xeloda and Oxaliyplatin since beginning of August. I have very mild numbness in my toes, no electricity stuff.

Interstingly in the last few days the padding behing my toes and over my heels are very sore deep down and the skin looks normal.

Guess neuropathy shows up in all kinds of forms.

Laz

mp327's picture
mp327
Posts: 2854
Joined: Jan 2010

Here is a link to the LiveStrong website about magnesium deficiency and it's possible connection to peripheral neuropathy.

http://www.livestrong.com/article/529363-magnesium-deficiency-peripheral-neuropathy/

Also, I looked in the book I have on how to survive chemo and it recommends L-Glutamine for PN. 

pamela_preib's picture
pamela_preib
Posts: 51
Joined: Nov 2012

Thank you. I will be at Whole Foods looking for a magnesium supplement first thing this morning.

Lorikat's picture
Lorikat
Posts: 556
Joined: Jul 2011

That describes it well!  And cronic diarrhea, older, NO dairy.....  I'm going to give it a try!  Magnesium.  Wow

Marynb
Posts: 1134
Joined: Aug 2012

What is L-Glutamene? I refuse to take any supplements because most Ingredients are manufactured in China, India, or other 3d world nations and I question their safety.

I will try to include in my diet with whole, clean, non-Genetically modified food. Wonder which foods include L-Glutamene?

mp327's picture
mp327
Posts: 2854
Joined: Jan 2010

You can check out this website for some info about L-Glutamine.  There are a number of foods listed that contain this amino acid, so taking a supplement may not be necessary to get benefits.

http://altmedicine.about.com/od/herbsupplementguide/a/L-Glutamine.htm

I took L-Glutamine for awhile, prior to running my marathon last year, to help my muscles perform better.  I had no adverse effects from it.  My only complaint was that, when mixed with water, it's not very tasty.

pamela_preib's picture
pamela_preib
Posts: 51
Joined: Nov 2012

That's exactly the pain I'm experiencing. It is awful at night and in the morning when I'm first up but gets better after I'm up and about. Same with the stiffness in my fingers. Ibuprofen helps my feet some but not my fingers.

islandgirlculebra's picture
islandgirlculebra
Posts: 135
Joined: Dec 2012

My treatments were over in April 2012, and just last night I was noticing that my feet were feeling weird. Guess we will all live with side effects for years to come. Was thinking lately I would love to go horseback riding again but I doubt I could throw my leg over a saddle since my hips and thighs are stiff and inflexible since the treatments.......... Pamela - are you able to ride now?

 

pamela_preib's picture
pamela_preib
Posts: 51
Joined: Nov 2012

It took some work to get my hips back in working order, but I'm enjoying my horse again. Some days are better than others but you should give it a try. It's great therapy both physically and mentally.

 

islandgirlculebra's picture
islandgirlculebra
Posts: 135
Joined: Dec 2012

Glad to hear you are riding again! These wonderful fall-like evenings lately in Delaware make me think about riding - I haven't done it in years and really don't have access to a horse... I saw something recently on T.V. about therapuetic riding for handicapped people. It was interesting - they said the way a horse moves its hips causes handicapped people to exercise the muscles they would normally be using for walking, and it therefore strengthens those muscles.... I knew it was good therapy mentally, but it was quite interesting to learn about the physical side of it.  Hope you are enjoying many hours of it!

 

Alexandra's picture
Alexandra
Posts: 1198
Joined: Jul 2012

Ask your DR for Gabapentin 300mg and vitamin B1 (thiamin)

Good luck to all of you!

Lorikat's picture
Lorikat
Posts: 556
Joined: Jul 2011

Thanks!

 

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network